Alert archive / Nebraska / Wind Chill Advisories in 2018
Wind Chill Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 11, 2018, 1:48 AM MST for Cherry County, Nebraska. It took effect at Feb 11, 2018, 2:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2018, 1:48 AM MST (08:48 UTC)
- In effect from
- Feb 11, 2018, 2:00 AM MST
- Expired
- Feb 11, 2018, 8:00 AM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WWUS43 KLBF 110848 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 248 AM CST Sun Feb 11 2018 ...HAZARDOUS WIND CHILL READINGS IN VALENTINE... .Strong cold winds will funnel down the Niobrara Valley this morning. Intense cold air from arctic high pressure will produce subzero temperatures. The result is wind chill readings of 20 below to 29 below this morning. NEZ005-111500- /O.NEW.KLBF.WC.Y.0004.180211T0900Z-180211T1500Z/ Eastern Cherry- Including the city of Valentine 248 AM CST Sun Feb 11 2018 /148 AM MST Sun Feb 11 2018/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WHAT...Very cold wind chills are underway. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below to 29 below zero. * WHERE...Eastern Cherry County. * WHEN...3 AM to 9 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
1 follow-up statement
094 WWUS43 KLBF 111511 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 911 AM CST Sun Feb 11 2018 NEZ005-111615- /O.EXP.KLBF.WC.Y.0004.000000T0000Z-180211T1500Z/ Eastern Cherry- Including the city of Valentine 911 AM CST Sun Feb 11 2018 /811 AM MST Sun Feb 11 2018/ ...WIND CHILL ADVISORY HAS EXPIRED... Wind chills have improved. Therefore, the wind chill advisory has been allowed to expire. $$ Roberg
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 10:41 PM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 10, 10:41 PM MST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1141 PM CST Sat Feb 10 2018 .UPDATE... Issued at 710 PM CST Sat Feb 10 2018 Based on current radar trends, as well as the latest HRRR and 4KM NAM nest model, have decided to cancel the winter weather advisory for Hayes and Frontier counties. The back edge of the precipitation has moved east of the area, with some flurries/very light snow occurring across Frontier county. This should come to an end in the 9 to 10 PM CST time frame. Elsewhere, will probably need to evaluate low temps for tonight, given the degree of clearing. Fortunately with light winds, the threat for dangerous wind chills appears minimal attm. && .SHORT TERM...(This evening through Sunday) Issued at 213 PM CST Sat Feb 10 2018 The latest model consensus places the deformation band just south of our southern three counties across southwest Nebraska. The band has largely set up in that location, and based off of upstream obs, moderate to heavy snow is occurring. Expected snowfall as the band lifts east northeast will produce an additional 2-3" across eastern Hayes and Frontier Counties late afternoon and evening. The frontogenesis is strong aloft with some omega in the DGZ and indications of weak slantwise instability. Under the right conditions, snow accumulations of an inch per hour would be possible. Along I80, light snow is possible under much weaker lift and lesser moisture. Snow amounts will remain at a half inch or less. Will continue the WWA for Hayes and Frontier counties due to the expected snow late this afternoon and evening. The advisory expires at 06z tonight. The overnight temperature forecast was derived from a blend of guidance with the WFR_ARW. This produces sub zero lows across our north with single digits elsewhere. This seems reasonable given weak downsloping winds and waa from the west. Am a bit concerned though that the recent snows with clear skies will yield much cooler lows like we saw last night. Will need to monitor. The temperature forecast has big implications as cooler temperatures would allow for dangerously cold wind chills. Given the latest data, we feel that wind chills will remain warmer than minus 19 F, but will monitor closely. Otherwise dry conditions and slightly warmer temperatures are forecast for Sunday. The temperature forecast is a result of blended guidance, but then lowered to account for the deep snow pack. .LONG TERM...(Sunday night through Saturday) Issued at 213 PM CST Sat Feb 10 2018 Minimal to low sensible weather concerns in the long term period. The main weather highlights include: cold wind chills early Monday morning in far northern NEB, flurries/light snow possible Monday, well-below normal highs Monday, and temperatures warm up peaking into the lower 50s Wednesday. Large scale pattern will feature an amplified longwave trough over much of the CONUS early Sunday evening with shortwave troughs near northern CA and another digging into the Pacific Northwest. Meanwhile, west northwest flow prevails overhead. An elongated upper level trough will then form over the West Coast- Northern Rockies Monday. Deterministic guidance are in fair agreement with the development of a closed low over the Pacific offshore waters off CA by Tuesday, elsewhere a sheared disturbance will be moving east through the Northern/Central Plains. A cold front will advance into western NEB from the north by early Sunday evening and should exit by late Sunday night. Meanwhile, surface high pressure builds across the Missouri Valley and Upper Midwest overnight with colder air filtering in. While high clouds are anticipated, lows 5 to 15 degrees below seasonable normals are expected with most locations expected to see lows in the single digits above zero Sunday night. Winds will be light and breezy as well so there are heightened wind chill concerns across far northern NEB wherein wind chills approach the upper teens below zero early Monday morning. However, wind chills do not appear to reach advisory levels at this time. Monday will be cold with highs forecast in the teens to 20s, warmest across far southwest NEB. There are also low-end chances for light snow Monday as well. Winds become westerly from the surface up to the lower-levels with the passing of 850 hPa shortwave trough early Tuesday. This will promote warming temperatures, albeit highs are expected to read slightly below- normal Tuesday. Warm up trend continues Wednesday with highs mostly 10 degrees above seasonable normal values at this time. Wednesday night and beyond, a weak surface cold front advances across the local forecast area late Wednesday and that will drop temperatures for Thursday. Highs Thursday and beyond are forecast to generally by slightly below to near-normal. Differences between guidance in the large scale pattern become more apparent with differences in both phase and amplitude noted. While there are low-end chances Friday-Saturday, confidence in timing and location is below-average. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1141 PM CST Sat Feb 10 2018 Expect mainly clear skies over the next 24 hours with some passing high cloudiness expected overnight and into Sunday. A frontal boundary will approach northern Nebraska Sunday evening. Behind the front, ceilings will fall to around 3000 FT AGL at the KVTN terminal after 04z Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Buttler SHORT TERM...Jacobs LONG TERM...ET AVIATION...Buttler
Hazardous weather outlook, Feb 10, 1:35 PM MST, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 235 PM CST Sat Feb 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 235 PM CST Sat Feb 10 2018 /135 PM MST Sat Feb 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. light to moderate snow is likely to continue across southwest Nebraska this afternoon and this evening. The area of concern is Southern Lincoln and Custer, Hayes, Frontier and Chase counties where two to four inches of snow may accumulate. Bitterly cold wind chills are possible once again tonight across northern Nebraska where reading may fall below minus 15. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Bitterly cold wind chills are expected early Sunday morning across northern Nebraska. Readings as cold as minus 15 are possible along and north of Highway 20. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Spotters in Southwest Nebraska are asked to call in snow accumulations to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Wind Chill Advisories in Nebraska, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.